Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 15, 2008, 7:24 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2008, 7:24 PM CST (01:24 UTC)
- Expired
- Feb 16, 2008, 12:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 160124 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 724 PM CST FRI FEB 15 2008 ...STRONG WINDS THROUGH GUADALUPE PASS THIS EVENING... .STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS IN THE WAKE OF A COLD FRONT WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING. THE WIND SHOULD DIMINISH AFTER MIDNIGHT. TXZ258-160600- /O.NEW.KMAF.HW.W.0015.080216T0124Z-080216T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 624 PM MST FRI FEB 15 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CHANNEL THROUGH GUADALUPE PASS THROUGH THE REMAINDER OF THE EVENING. THE WIND SHOULD DIMINISH TO 25 TO 35 MPH AFTER 11 PM MST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 15, 5:34 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 15, 5:34 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 PM CST FRI FEB 15 2008
.AVIATION...
MVFR CIGS ARE AT MOST TAF LOCATIONS THIS EVENING AND EXPECT ALL
SITES TO SEE LOW CIGS WITHIN THE NEXT FEW HOURS. CIGS BKN015-025
WILL FALL OVERNIGHT TO BELOW BKN010...ESPECIALLY ONCE
PRECIPITATION BEGINS AFTER 06Z. BEST CHANCE FOR SNOW WILL BE AT
CNM AND HOB...WITH RASN OR POSSIBLY FZRA AT MAF. OTHER TAF SITES
SHOULD BE TOO WARM FOR ANY WINTRY PRECIP BUT CANNOT RULE OUT -FZRA.
DECIDED TO LEAVE OUT MENTION OF FZRA IN ALL TAFS TILL THE TIMING
CAN BE BETTER DETERMINED RATHER THAN BROADBRUSH SUCH AN EVENT FOR
MANY HOURS. IMPROVING CONDITIONS ARE EXPECTED BY LATE TOMORROW
MORNING WITH VFR CONDITIONS MOST IF NOT ALL LOCATIONS DURING THE
AFTERNOON.
HENNIG
&&
.PREV DISCUSSION... /ISSUED 353 PM CST FRI FEB 15 2008/
DISCUSSION...
A COLD FRONT HAS PUSHED SOUTH OF THE FORECAST AREA THIS
AFTERNOON...WITH THE COLDEST TEMPERATURES REMAINING EAST OF THE
PECOS RIVER. THE LOW-LEVEL COLD AIRMASS IS SHALLOW AS EVIDENCED BY
15/12Z KMAF SOUNDING. IN ADDITION...HIGHER ELEVATIONS ACROSS THE
BIG BEND REGION ARE STILL IN THE UPPER 60S F AS OF LATE THIS
AFTERNOON.
A ROUND OF WINTER WEATHER REMAINS THE HIGHLIGHT OF THE UPCOMING
FORECAST PACKAGE. ANOTHER CONCERN WILL BE THE POTENTIAL FOR
THUNDERSTORMS...SOME POSSIBLY SEVERE...TONIGHT.
THE CHANCE FOR AT LEAST ISOLATED THUNDERSTORMS ACROSS ALL AREAS
LOOKS GOOD TONIGHT. CHANCES FOR THUNDER WILL BE SLIGHTLY BETTER
ACROSS THE BIG BEND REGION AS THE AVAILABLE SHORT RANGE MODELS
SUGGEST MID-LEVEL LIFT WILL EJECT FROM THE MAIN LOW INTO NORTHERN
CHIHUAHUA THIS EVENING. DAYTIME HEATING WILL BE STRONGEST ALONG
AND SOUTH OF THE RIO GRANDE. THIS ALONG WITH OROGRAPHIC LIFT WILL
ENHANCE THE POSSIBILITY OF THUNDER. LATER TONIGHT...DEEP LAYER
LIFT AND INCREASING VERTICAL SHEAR WILL SPREAD ACROSS THE REGION
AS THE LOW APPROACHES. CAN NOT COMPLETELY RULE OUT AN ISOLATED
SEVERE THUNDERSTORM IN THIS ENVIRONMENT...AND WE HAVE INCLUDED A
MENTION OF SEVERE STORMS ACROSS THE BIG BEND REGION...EASTERN
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. GIVEN THE ELEVATED
NATURE OF CONVECTION...LARGE HAIL WILL BE THE MAIN CONCERN WITH
THE STRONGER STORMS. ISOLATED THUNDERSTORMS WILL ALSO REMAIN
POSSIBLE EARLY TOMORROW MORNING ALONG AND EAST OF A GAIL TO
MIDLAND TO CHISOS BASIN LINE AS THE COLD CORE ALOFT MOVES OVER THE
REGION.
CONCERNING THE WINTER WEATHER EVENT...THE UPPER LOW CURRENTLY
CENTERED OVER FAR SOUTH CENTRAL AZ WILL TRANSLATE EAST OVERNIGHT
TO NEAR EL PASO BY EARLY SATURDAY MORNING. THE SHORT RANGE
GUIDANCE CONTINUES TO INDICATE HEALTHY WARM AIR ADVECTION WILL
TAKE PLACE THROUGH EARLY TOMORROW MORNING AS THE LOW APPROACHES.
AT THE SURFACE...COLD AIR WILL REMAIN IN PLACE...WITH A MIXED BAG
OF WINTRY PRECIPITATION IN STORE FOR THE REGION BEGINNING LATE
TONIGHT. PRECIPITATION WILL INITIALLY BEGIN IN LIQUID FORM ACROSS
ALL AREAS THIS EVENING. A TRANSITION TO FROZEN PRECIPITATION WILL
OCCUR BEGINNING OUT WEST ACROSS THE HIGHER TERRAIN AROUND
MIDNIGHT. MODEL QPF OUTPUT ALONG WITH OROGRAPHIC EFFECTS WARRANT
UPGRADING THE WINTER STORM WATCH TO A WARNING FOR THE DAVIS
MOUNTAINS NORTH INTO THE GUADALUPE MOUNTAINS. THE PREDOMINANT
PRECIPITATION TYPE IS EXPECTED TO BE SNOW...ESPECIALLY AFTER
MIDNIGHT. SNOW IS ALSO EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN
NEW MEXICO...LATE TONIGHT AND TOMORROW MORNING AS COLD AIR
DEEPENS AND LIFT INCREASES. WE HAVE ALSO UPGRADED THIS AREA TO A
WINTER STORM WARNING. A LITTLE FARTHER EAST ACROSS THE
NORTHWESTERN PERMIAN BASIN...DETERMINING PRECIPITATION TYPE WILL
BE DIFFICULT. AT THE PRESENT...WENT WITH MORE OF A MIXTURE OF
RAIN AND FREEZING RAIN TONIGHT...WITH TRANSITION TO SNOW SATURDAY
MORNING. WE ARE ALSO CONCERNED ABOUT THE WESTERN LOW ROLLING
PLAINS AND CENTRAL PERMIAN BASIN TONIGHT. AGAIN...PRECIPITATION
TYPE WILL BE TOUGH...BUT HAVE OPTED FOR MORE OF A RAIN AND
FREEZING RAIN SCENARIO TONIGHT...WITH SOME LIGHT SNOW POSSIBLE
TOMORROW MORNING. ICE ACCUMULATIONS OF LESS THAN 1/4 ARE
EXPECTED...THUS THIS REGION HAS BEEN PLACED UNDER A WINTER WEATHER
ADVISORY.
WE CAN EXPECT IMPROVING CONDITIONS...BUT CONTINUED COOL ON SUNDAY.
TEMPERATURES WILL CONTINUE TO WARM INTO EARLY NEXT WEEK.
THANKS TO THE SURROUNDING WFO/S FOR COORDINATION.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 AM MST
SATURDAY FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...WINTER STORM WARNING FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12
PM CST /11 AM MST/ SATURDAY FOR THE FOLLOWING ZONES...
ANDREWS...DAVIS/APACHE MOUNTAINS AREA...DAWSON...GAINES...
GUADALUPE MOUNTAINS...MARTIN...VAN HORN AND HIGHWAY 54
CORRIDOR.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
SATURDAY FOR THE FOLLOWING ZONES...BORDEN...ECTOR...
GLASSCOCK...HOWARD...MIDLAND...MITCHELL...SCURRY.
&&
10Hazardous weather outlook, Feb 15, 3:18 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 PM CST FRI FEB 15 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 318 PM CST FRI FEB 15 2008 /218 PM MST FRI FEB 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND TONIGHT ACROSS THE EASTERN PERMIAN BASIN. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL ACROSS LOCATIONS GENERALLY EAST AND SOUTH OF A LAMESA...MIDLAND...FORT STOCKTON...ALPINE LINE. A WINTER STORM WARNING IS IN EFFECT FOR FOR TONIGHT FOR THE DAVIS AND GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A WINTER STORM ADVISORY REMAINS IN EFFECT THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WARNING IS IN EFFECT FOR SATURDAY MORNING FOR THE DAVIS AND GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A WINTER STORM ADVISORY REMAINS IN EFFECT THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:31 AM CST | High Wind Warning | MAF | 23 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.